Vitamin K Vitamin E connection? K2?

Gay Clarke

Active Member
Looking at some of my earlier blood tests I noticed vit K was low. I am taking multi-vits now, added a vit K2 recently.

My question is this. Looking for info on low vit K, I saw 2 comments, 1 saying high vit E can cause vit K depletion and another saying excess vit E was harmless.

Neither figures were overly outrageous, just outside the normal range.

I remember reading something that talked about vit K re CFS but can't find it. :(

Any thoughts?
 

Remy

Administrator
I think there is a lot we don't understand about Vit K and Vit E interactions based on this article and then number of times they used the words "hypothetical", "possible" and "mystery". But it does seem like high Vit E antagonizes Vit K to some degree.

Do you have easy bruising and bleeding?

Nutr Rev. 2008 Nov;66(11):624-9. doi: 10.1111/j.1753-4887.2008.00123.x.
Vitamin E and K interactions--a 50-year-old problem.

Traber MG1.

Abstract

The mechanisms by which vitamin E interferes with vitamin K activity, especially blood clotting, are not known, but hypothetically this interference may involve metabolic pathways. Phylloquinone (K(1)) must be converted to menaquinone (MK-4, the most potent extrahepatic tissue vitamin K) by truncation of the K(1) side chain and replacement with geranylgeranyl. Possible mechanisms for the vitamin E and K interaction include: 1) vitamin E competes for the yet undiscovered enzyme that truncates the K(1) side chain; 2) vitamin E competes with K(1) for the hypothetical cytochrome P450 enzyme that omega-hydroxylates the K(1) side chain, thereby preventing its beta-oxidation and its removal for MK-4 formation; or 3) vitamin E increases xenobiotic pathways that increase hepatic metabolism and excretion of all vitamin K forms. Currently, the pathway for K(1) conversion to MK-4 is unknown, the process for regulating vitamin K metabolism to urinary excretion products is unknown, and why vitamin E supplements have such a dramatic effect, causing bleeding in some individuals and not in others, remains a mystery.
 

Gay Clarke

Active Member
No symptoms at all that I'm aware of. Just another mystery then.

Can't think why it would be high, no supplements and I hate greens lol.
 

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Shopping on Amazon.com For HR

Latest Resources

Top